Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
LBr

Accutane Causing Havoc

About 1 1/2 months ago I was prescribed accutane after trying everything, no need to list out everyone here already knows what everything means. I am 16 and roughly 170 lb or 77 kg my derm prescribed 80mg since day one my skin showed slight improvement in the first 2 weeks then my IB started as expected but is has not slowed down since. Cyst on my chin and the tip of my nose, completely covering my neck, and not cystic acne covers the rest of my face. Acne stays for way longer than before, my face is covered in flaky skin and scabs overly red and flushed. Was I started on to high of a dose? People constantly ask why I don't do anything for my skin or why I'm always sunburn is there anything I should do differently? Currently I wash my face once a day in the morning with purpose face wash and once in the evening with cool water after a shower, then apply noritate cream and a hefty layer of cerave all as recommend. Anything welcome from advice to personal stories not sure what to do next at this point.
 

Share this post


Link to post
Share on other sites

That is a high dose, not necessarily inappropriate. It sounds like you're doing everything right as far as preventative skin care. I suggest using a sunscreen/moisturizer in the mornings. You could use and oral antibiotic like amoxicillin or co-trimoxazole. Steroids could tamp down the inflammation. It's sounds like your acne is very severe so this breakout may be inevitable. Accutane definitely works so don't lose hope.

Share this post


Link to post
Share on other sites

Call your derm and have him get you some antibiotics or steroids to calm down the inflammation. It will pass, youre probably on the tail end of it by now. Make sure you are using a heavy moisturizer like cetaphil for the flakiness

Share this post


Link to post
Share on other sites

Dose sounds pretty normal. Many people are started on 20mg per day, but you should eventually be bumped up to a dosage that is equivalent to your weight in kilograms e.g. at 77kg you should be taking 75 or 80mg per day.

Share this post


Link to post
Share on other sites

Thanks for the advice I'm planning to call my derm about antibiotic or a steroid. I started with what I would consider moderate acne with cystic flare ups that were more severe. And I'm using cerave cream a lot of the flaking is around or on current or recent acne. 

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×